Related Experiment Video
Updated: May 29, 2026

A Procedure to Study the Effect of Prolonged Food Restriction on Heroin Seeking in Abstinent Rats
Published on: November 11, 2013
Recurrent and Massive Life Threatening Epistaxis due to Nasal Heroin Usage
Hüseyin Yaman1, Yusuf Aydın, Süleyman Yılmaz
1Department of Otorhinolaryngology, Düzce University Faculty of Medicine, Duzce, Turkey.
Abstract:
Epistaxis, active bleeding from the nose, is a common ear nose and throat emergency, and can be severe or even fatal. We report a severe life threatening recurrent massive nasal bleeding caused by intranasal heroin use that has not hitherto been reported in the English literature. A 24-year-old male who took heroin several times nasally presented with massive nasal bleeding. A blood transfusion and an operation to halt nasal bleeding were required. The patient did not experience a bleeding attack 2 months following cessation of nasal heroin use.
Related Concept Videos
Epistaxis
Etiology
Possible causes of this condition include high blood pressure, trauma, low humidity, upper respiratory tract infections, allergies, foreign bodies, nasal inhalation of corticosteroids or illicit drugs, excessive use of decongestant nasal sprays, facial or nasal surgery, anatomic malformation, tumors, or systemic...
Opioid Analgesics: Synthetic and Semisynthetic Opioids
Olfactory Receptors: Location and Structure
Suctioning the Nasopharyngeal Airway
Equipment Required
Opioid Analgesics: Morphine and Other Natural Cogeners
Drug Abuse and Addiction: Pharmacological Phenomena
